First aid for Tylenol Overdose
What is Tylenol?
Tylenol or Acetaminophen overdose has toxic results. It is the most common medication found in households.It is mainly used for treating fever and pain. If taken in excess, cause life-threatening illness and irrepairable damage to liver.
Normal Dosage :
The normal dosage for adults and children are as follows:
- For children below 5 to 6 years, it is given in the form of liquid with its dose of 160mg/5ml.
- For adults the regular dose is 325mg of Acetaminophen.
- For extra effects 500mg is taken.
- Sometimes, 650mg is also taken.
- In a day, avoid taking more than 4000mg.
First aid for Tylenol Overdose :
- Firstly, check whether the patient is conscious and breathing.
- If breathing, call the local poison control center or those residing in America can call The American Association of poison control centers.
- If the person is unconscious, call immediately the emergency medical services.
- If Tylenol overdose occurs, it cannot be treated at home.
- The only thing that can be done is make the victim drink charcoal mixture if conscious.
- The only antidote for Tylenol overdose is administering NAC within 8 hours.
- This can reduce the chance of liver damage.
- If it happened accidentally, make sure you follow the label instructions carefully in the future.
- If done intentionally, inform the doctor so that counseling and other help can be given.
- As it takes some time for the medical help to arrive, you can determine the following information.
- The amount of the drug taken.
- The time when the drug was consumed.
- The age and weight of the victim.
- Liver damage is considered to be the major cause due to acetaminophen overdose in America.
- Nearly half of them take because of suicidal tendencies.
- We may not be able to see for the symptoms from 30minutes to 24 hours.
The major symptoms are:
- Lastly, unconsciousness which occurs slowly.
- This is not a lethal drug. Death arrives, but it is very painful and may take few weeks, months or even days.